Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 4, 2009, 4:07 PM CDT for Dallam County, Hartley County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2009, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 4, 2009, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Dallam County, TX, Hartley County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:06 PM CDT | HAIL 0.75 | 8 Se Romero, TX | MOSTLY PEA SIZE HAIL WITH SOME PENNIES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 042107 TORAMA TXC111-205-042200- /O.NEW.KAMA.TO.W.0006.090604T2107Z-090604T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 407 PM CDT THU JUN 4 2009 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF DALHART... HARTLEY COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 500 PM CDT * AT 403 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LANDSPOUT. THIS LANDSPOUT WAS LOCATED 16 MILES SOUTHWEST OF DALHART...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CHANNING... HARTLEY... DALHART... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3563 10221 3564 10288 3607 10299 3614 10227 TIME...MOT...LOC 2107Z 330DEG 19KT 3594 10276 $$ KRAUSE
3 follow-up statements
000 WWUS54 KAMA 042123 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 423 PM CDT THU JUN 4 2009 TXC111-205-042200- /O.CON.KAMA.TO.W.0006.000000T0000Z-090604T2200Z/ DALLAM TX-HARTLEY TX- 423 PM CDT THU JUN 4 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR HARTLEY AND SOUTH CENTRAL DALLAM COUNTIES... AT 422 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LANDSPOUT. THIS LANDSPOUT WAS LOCATED 9 MILES NORTHEAST OF HARTLEY...OR ABOUT 11 MILES EAST OF DALHART...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HARTLEY... DALHART... CHANNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3608 10226 3563 10221 3564 10288 3607 10299 TIME...MOT...LOC 2123Z 313DEG 21KT 3600 10232 $$ KRAUSE
000 WWUS54 KAMA 042141 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT THU JUN 4 2009 TXC111-205-042200- /O.CON.KAMA.TO.W.0006.000000T0000Z-090604T2200Z/ DALLAM TX-HARTLEY TX- 441 PM CDT THU JUN 4 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR HARTLEY AND EXTREME SOUTHEASTERN DALLAM COUNTIES... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE LANDSPOUT. THIS LANDSPOUT WAS LOCATED 10 MILES NORTHEAST OF HARTLEY...OR ABOUT 16 MILES SOUTHEAST OF DALHART...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HARTLEY... CHANNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3608 10226 3563 10221 3564 10288 3595 10296 TIME...MOT...LOC 2139Z 317DEG 21KT 3596 10225 $$ KRAUSE
000 WWUS54 KAMA 042151 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 451 PM CDT THU JUN 4 2009 TXC111-205-042201- /O.EXP.KAMA.TO.W.0006.000000T0000Z-090604T2200Z/ DALLAM TX-HARTLEY TX- 451 PM CDT THU JUN 4 2009 ...THE TORNADO WARNING FOR HARTLEY AND EXTREME SOUTHEASTERN DALLAM COUNTIES EXPIRES AT 500 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED...AND NO LONGER POSES A TORNADIC THREAT. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3608 10226 3563 10221 3564 10288 3595 10296 TIME...MOT...LOC 2151Z 317DEG 21KT 3591 10219 $$ KRAUSE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:22 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 4, 3:22 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
322 PM CDT THU JUN 4 2009
.DISCUSSION...
THE KAMA RADAR WILL BE DOWN UNTIL THIS EVENING SO THE CONVECTION
INITIATING IN EASTERN NEW MEXICO AND THE WESTERN PANHANDLES WILL BE
MONITORED USING SURROUNDING RADAR AND SATELLITE IMAGERY. MOIST AND
UNSTABLE AIR IN PLACE COMBINED WITH MARGINAL SHEAR WILL PROVIDE A
SUITABLE ATMOSPHERE FOR SEVERE STORMS. THE NW FLOW ALOFT WILL ALLOW
THE ACTIVITY IN EASTERN NEW MEXICO TO DRIFT INTO THE PANHANDLES AS
WELL. EXPECTING MAINLY HIGH BASED HAIL AND WIND THREAT WITH THESE
STORMS THROUGH THE EVENING HOURS. THE UPPER RIDGE PROVIDING THE NW
FLOW WILL PUSH EAST OVERNIGHT AND SET UP OVER THE PANHANDLES
TOMORROW...WHILE WEAKENING SLIGHTLY. SO NOT EXPECTING THIS RIDGE TO
SHUT DOWN PRECIP CHANCES. IN FACT...THE NAM SUGGESTS A WEAK WAVE WILL
PUSH THROUGH THE SOUTHERN PANHANDLES AND GENERATE A FEW AFTERNOON
STORMS. KEPT MENTION OF SLIGHT CHANCE POPS ACROSS THE SOUTHERN HALF
OF THE TEXAS PANHANDLE FOR TOMORROW. THE RIDGE WILL HELP WITH THE
LOWER ATMOSPHERIC WARMING THOUGH. MODELS SUGGEST 850 MB TEMPS WILL
STEADILY RISE ON BOTH FRIDAY AND SATURDAY WITH THE WARMEST DAY BEING
SATURDAY. BOTH THE GFS AND NAM SOLUTIONS SHOW 31C 850MB TEMPS ON
SATURDAY ACROSS MOST OF THE PANHANDLES. SO THE BIG QUESTION WILL
CONCERN THE EASTERN PUSH OF THE DRYLINE. FORTUNATELY...THERE IS
REASONABLE AGREEMENT AMONG THE GFS...NAM AND EURO THAT THE DRYLINE
WILL GENERALLY SET UP ALONG THE TEXAS PANHANDLE BORDER WITH
OKLAHOMA. THIS SEEMS FINE CONSIDERING THE SUGGESTED STRENGTH AND
POSITION OF THE SURFACE TROUGH WHICH SHOULD SET UP DIRECTLY OVER THE
PANHANDLES...AND THE STRENGTH OF THE SW FLOW ALOFT. SO...DECIDED TO
TREND WITH THE MET TEMPS...WHICH WERE 5 OR SO DEGREES WARMER THAN THE
MAV. THE NAM DOES PRODUCE PRECIP ALONG AND AHEAD OF THE
DRYLINE...WHICH MAY POSE A THREAT FOR THE EXTREME SE TEXAS PANHANDLE
BUT MOST OF THE AREA SHOULD BE DRY AND WARM.
THE SURFACE TROUGH WEAKENS ON SUNDAY AND THE LEADING EDGE OF AN UPPER
TROUGH SHOULD PUSH INTO THE PANHANDLES PROVIDING A SLIGHTLY COOLER
ATMOSPHERE. A COLD FRONT IS STILL PROGGED TO ENTER THE PANHANDLES
MONDAY AFTERNOON...BUT THE MODELS ARE STILL STRUGGLING WITH THE
SPEED AND STRENGTH OF THE FRONT. HOWEVER...THERE IS GENERAL AGREEMENT
THAT THIS UPPER TROUGH WILL BRING THE TEMPS DOWN A BIT FOR TUESDAY
ALONG WITH A SLIGHT CHANCE FOR PRECIP MONDAY NIGHT INTO TUESDAY
MORNING. MODELS THEN LEAN TOWARD ANOTHER STRENGTHENING LEE SIDE
TROUGH AND DRYLINE SITUATION FOR WEDNESDAY INTO THURSDAY WHICH COULD
BRING A RETURN OF THE WARM AND DRY WEATHER.
JJB
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL INCREASE THROUGH THE WEEKEND. WARMER AIR
WILL MOVE INTO THE PANHANDLES ON FRIDAY WITH THE HOTTEST DAY EXPECTED
ON SATURDAY. IN ADDITION...A DRYLINE WILL MOVE INTO THE EXTREME
EASTERN PANHANDLES ON SATURDAY ALLOWING THE RELATIVE HUMIDITY VALUES
TO FALL INTO THE 10 TO 15 PERCENT RANGE ACROSS MUCH OF THE
PANHANDLES. AT THE SAME TIME...WEST TO SOUTHWEST WINDS SHOULD
INCREASE TO 20 MPH OR GREATER LEADING TO CRITICAL FIRE WEATHER
CONDITIONS. SO A FIRE WEATHER WATCH IS IN EFFECT FOR THE CENTRAL TO
WESTERN TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 58 89 62 94 63 / 40 20 20 5 10
BEAVER OK 57 91 63 100 62 / 5 10 10 10 10
BOISE CITY OK 56 91 60 95 59 / 40 10 10 5 10
BORGER TX 62 94 67 98 67 / 30 20 20 5 10
BOYS RANCH TX 58 96 64 98 61 / 40 20 10 5 10
CANYON TX 56 92 61 95 61 / 40 20 10 5 10
CLARENDON TX 58 89 65 97 69 / 30 20 20 5 10
DALHART TX 55 92 57 97 56 / 40 10 10 5 10
GUYMON OK 59 94 61 100 61 / 20 10 10 5 10
HEREFORD TX 59 93 62 95 60 / 40 20 10 5 10
LIPSCOMB TX 59 91 66 100 66 / 10 10 10 10 10
PAMPA TX 60 91 66 96 67 / 20 20 20 5 10
SHAMROCK TX 61 90 67 94 70 / 20 20 20 10 10
WELLINGTON TX 60 91 67 95 72 / 20 20 20 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
08/14Hazardous weather outlook, Jun 4, 3:00 PM CDT, 1 hour 7 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT THU JUN 4 2009 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 300 PM CDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE WESTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 10 PM CDT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THUNDERSTORMS ARE EXPECTED TO SPREAD EAST OVERNIGHT ACROSS MUCH OF THE PANHANDLES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE FRIDAY AFTERNOON AND EVENING...AND ACROSS THE EASTERN PANHANDLES MONDAY NIGHT. THUNDERSTORMS ON THESE DAYS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. ON SATURDAY...DRY AIR...WARMER WEATHER...AND INCREASING WINDS COULD RESULT IN CRITICAL FIRE CONDITIONS ACROSS THE WESTERN PORTIONS OF THE REGION. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE FAR WESTERN COUNTIES IN THE TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE WESTERN OKLAHOMA AND THE WESTERN AND SOUTHERN TEXAS PANHANDLES SHOULD MONITOR THE LATEST UPDATES FOR POSSIBLE ACTIVATION THIS AFTERNOON OR THIS EVENING. NUNEZ
In the hours before
Special weather statement, Jun 4, 3:21 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT THU JUN 4 2009 TXZ001-006-042115- DALLAM TX-HARTLEY TX- 321 PM CDT THU JUN 4 2009 ...STRONG THUNDERSTORM ACROSS WESTERN HARTLEY AND SOUTHWEST DALLAM COUNTIES UNTIL 415 PM CDT... AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 30 MILES WEST OF DALHART...OR ABOUT 16 MILES NORTH OF AMISTAD...MOVING SOUTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. RN
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:56 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 48 hr |
| Jun 4, 4:47 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 58 min |
| Jun 4, 5:04 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 42 min |
| Jun 4, 5:18 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham, Randall | 57 min |
| Jun 4, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 28 min |
| Jun 4, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 62 min |
| Jun 4, 6:04 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 56 min |
| Jun 4, 6:07 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 4, 6:15 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 30 min |
| Jun 4, 6:20 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 30 min |
| Jun 4, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 21 min |
| Jun 4, 6:40 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 65 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.